Will medications have side effects?
As you probably know, medications can have a wide range of effects on the body.
When it comes to incontinence, some medications improve symptoms while others just make them worse. Certain types of medications are bladder irritants that can trigger incontinence, including some sedatives, diuretics, and narcotics.
Other medications affect the performance of the bladder muscle and the bladder outlet muscle. Sometimes, these medications cause incontinence when prescribed for unrelated conditions. In other cases, these same medications actually improve incontinence and will be prescribed to treat leakage. As you can see, medications can be tricky. Ask your doctor whether or not your current medications impact bladder control. Be sure to discuss how changing your medications could affect your leakage.
You can learn more about specific medications and their effects on bladder control here.
Didn't find the answer you were looking for? Please reach out to our eNurse team for any protective hygiene questions. Contact Now!
Source: Prevail eNurse Team.
Ask a Prevail eNurse™
Get the latest on leaks
Have a question? Our eNurse team is here to help 24 hours a day, 7 days a week. Whether you're experiencing leaks for the first time, caring for a loved one with incontinence, or a veteran healthcare professional with questions, our team of licensed nurses have heard it all, and are ready to lend their confidential, respectful, and personalized expertise at any time.
Contact us anytime at 866-573-3776 or chat with us live Monday - Friday, 8 a.m. - 8 p.m. ET.